Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 94, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 25, 2016, 4:52 PM CDT for Marshall County, Tate County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2016, 4:52 PM CDT (21:52 UTC)
- Expired
- May 25, 2016, 5:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Marshall County, MS, Tate County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.9 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 865 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
658
WUUS54 KMEG 252152
SVRMEG
MSC093-137-252230-
/O.NEW.KMEG.SV.W.0094.160525T2152Z-160525T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
452 PM CDT WED MAY 25 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI...
EASTERN TATE COUNTY IN NORTHWESTERN MISSISSIPPI...
* UNTIL 530 PM CDT
* AT 452 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOLLY
SPRINGS...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HOLLY SPRINGS...WALL DOXEY STATE PARK...MARIANNA...RED BANKS...LAWS
HILL...POTTS CAMP...MAHON...VICTORIA...ROCKHILL...WAITES...LAKE
CENTER...AIKEN...WATERFORD...MALONE...HUDSONVILLE...WYATTE...
GILTON...TYRO...HIGDON AND THYATIRA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3457 8978 3483 8971 3490 8935 3485 8935
3484 8932 3458 8931
TIME...MOT...LOC 2152Z 275DEG 14KT 3476 8952
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
066
WWUS54 KMEG 252214
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
514 PM CDT WED MAY 25 2016
MSC137-252223-
/O.CAN.KMEG.SV.W.0094.000000T0000Z-160525T2230Z/
TATE MS-
514 PM CDT WED MAY 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TATE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3457 8963 3475 8961 3479 8934 3458 8931
TIME...MOT...LOC 2213Z 287DEG 27KT 3465 8960
$$
MSC093-252230-
/O.CON.KMEG.SV.W.0094.000000T0000Z-160525T2230Z/
MARSHALL MS-
514 PM CDT WED MAY 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHERN MARSHALL COUNTY...
AT 513 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAWS HILL...OR
7 MILES WEST OF WALL DOXEY STATE PARK...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HOLLY SPRINGS...WALL DOXEY STATE PARK...LAWS HILL...MARIANNA...
GILTON...HIGDON...GALENA...WAITES...LAKE CENTER...WATERFORD AND
MALONE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3457 8963 3475 8961 3479 8934 3458 8931
TIME...MOT...LOC 2213Z 287DEG 27KT 3465 8960
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:23 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, May 25, 3:23 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Memphis TN 323 PM CDT WED MAY 25 2016 .DISCUSSION... Thunderstorms are ongoing across the MidSouth...focused along an outflow boundary from storms in northeast Arkansas earlier today. Expect these storms to gradually shift to the Southeast...likely maintaining their strength through sunset...then gradually weakening. Locally heavy rain...up to an inch per hour could result in flooding. Otherwise...sub severe hail and wind up to 45 mph is possible. Nothing has really changed across the MidSouth over the last 36 hour or longer...and nothing is really expected over the next two days or so. Surface high pressure will remain centered along or just off the Southeastern Coast of the US with a surface low over the Plains. Both features will gradually shift to the East. aloft...we will transition from weak Southwest flow to only slightly stronger South or SSW flow. Dew points will remain in the upper 60s to low 70s resulting in enhanced afternoon instability. The wildcard will continue to be the amount of sunshine across the MidSouth. Any breaks in the cloud cover can set up thermal boundaries that act as a focus for thunderstorm development...and obviously would maximize instability. Friday...a broad trough will shift across the central plains. A weak shortwave may attain a negative tilt Friday afternoon shifting across the Mississippi River late Friday. This will likely be our highest chance of precipitation...and maybe the greatest threat for severe storms. However...instability may not be maximized when the dynamic energy swings out of the plains Friday night. Will maintain a low confidence for strong storms in the HWO. Highs for the remainder of the week should be mostly in the 80s...although cloud cover could keep temperatures a bit cooler if there are few or no breaks. Rain chances should diminish over the weekend as the midlevel trough shifts off to the East and Southwest flow returns to the MidSouth. Weak surface high will build across the area...and a weak shortwave ridge will shift out of the plains Sunday boosting temperatures a bit. Weak...generally zonal flow is expected early next week. Expect warm temperatures. Highs could approach 90 degrees. Only low chance to slight chance thunderstorm coverage is expected. 30 && .AVIATION... 18Z TAF cycle VFR conditions expected to prevail for most of the period except for a short period at MEM early this afternoon, at TUP Thursday morning, and in thunderstorms. Scattered showers and thunderstorms possible at MEM, JBR, MKL this afternoon and possibly again on Thursday. South winds between 8-11 kts with a few gusts to 18 kts this afternoon will become light tonight and increase to 7-9 kts on Thursday. CJC && .MEG Watches/Warnings/Advisories... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 25, 2:46 PM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 246 PM CDT WED MAY 25 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-262200- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 246 PM CDT WED MAY 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS EVENING AND TONIGHT SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE HIS EVENING...MAINLY ALONG AND WEST OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND FRIDAY MAINLY WEST OF THE MISSISSIPPI RIVER. ISOLATES STRONG THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 25, 2:49 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
249 PM CDT WED MAY 25 2016
ARZ028-035-036-048-049-MSZ001-002-007-TNZ049-088-252030-
MISSISSIPPI AR-ST. FRANCIS AR-CRITTENDEN AR-CROSS AR-LEE AR-
TUNICA MS-MARSHALL MS-DESOTO MS-TIPTON TN-SHELBY TN-
249 PM CDT WED MAY 25 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 330 PM CDT FOR...
SOUTH CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
CRITTENDEN COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN LEE COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN TUNICA COUNTY IN NORTHWESTERN MISSISSIPPI...
NORTHWESTERN MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI...
NORTHERN DESOTO COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTHWESTERN TIPTON COUNTY IN WESTERN TENNESSEE...
SHELBY COUNTY IN WESTERN TENNESSEE...
AT 248 PM CDT...A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS
AROUND 40 MPH WAS LOCATED ALONG A LINE EXTENDING FROM NEAR BASSETT
TO JERICHO TO NEAR MADISON...AND MOVING EAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN SOUTH CENTRAL MISSISSIPPI...NORTHEASTERN ST. FRANCIS...
CRITTENDEN...SOUTHEASTERN CROSS...NORTHEASTERN LEE...NORTHEASTERN
TUNICA...NORTHWESTERN MARSHALL...NORTHERN DESOTO...SOUTHWESTERN
TIPTON AND SHELBY COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3505 9079 3529 9033 3551 9009 3538 8964
3501 8967 3481 9027
TIME...MOT...LOC 1948Z 292DEG 36KT 3550 9006 3527 9026 3505 9075Special weather statement, May 25, 4:02 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
402 PM CDT WED MAY 25 2016
TNZ020-021-051-052-252130-
CARROLL TN-MADISON TN-GIBSON TN-CROCKETT TN-
402 PM CDT WED MAY 25 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 430 PM CDT FOR...
SOUTHWESTERN CARROLL COUNTY IN WEST TENNESSEE...
NORTH CENTRAL MADISON COUNTY IN WEST TENNESSEE...
SOUTHERN GIBSON COUNTY IN WEST TENNESSEE...
SOUTHEASTERN CROCKETT COUNTY IN WEST TENNESSEE...
AT 402 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR ALAMO...OR 8 MILES
WEST OF HUMBOLDT...MOVING EAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN SOUTHWESTERN CARROLL...NORTH CENTRAL MADISON...SOUTHERN
GIBSON AND SOUTHEASTERN CROCKETT COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3583 8856 3582 8857 3582 8858 3580 8860
3571 8910 3588 8917 3607 8863 3583 8854
TIME...MOT...LOC 2102Z 252DEG 36KT 3582 8905Local storm report, May 25, 4:22 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
422 PM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLASH FLOOD SOUTHEAST MEMPHIS 35.07N 89.88W
05/25/2016 SHELBY TN PUBLIC
REPORTS OF STREET FLOODING THROUGHOUT SOUTHEAST MEMPHIS
INCUDING ON POPLAR AND RIVERDALE.
&&
JPMLocal storm report, May 25, 4:27 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
427 PM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG FRAYSER 35.22N 89.97W
05/25/2016 SHELBY TN BROADCAST MEDIA
A TREE DOWN REPORTED ALONG THE SOUTHBOUND LANES OF SCENIC
HIGHWAY NEAR WARFORD ROAD.
&&
JLHLocal storm report, May 25, 4:31 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
431 PM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM FLASH FLOOD OLIVE BRANCH 34.95N 89.83W
05/25/2016 DESOTO MS PUBLIC
WATER FLOWING ACROSS CENTERHILL RD IN OLIVE BRANCH
&&
JPMLocal storm report, May 25, 4:48 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
448 PM CDT WED MAY 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL CLARKSDALE 34.20N 90.58W
05/25/2016 E1.00 INCH COAHOMA MS PUBLIC
QUARTER SIZE HAIL REPORTED IN CLARKSDALE MISSISSIPPI IN
COAHOMA COUNTY.
&&
JLHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:29 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall | 46 min |
| May 25, 4:04 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall, Tippah | 19 min |
| May 25, 4:09 PM CDT | Flash Flood Warning | MEG | DeSoto, Marshall | 3 hr |
| May 25, 4:32 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman | 16 min |
| May 25, 5:05 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall, Tippah, Union | 40 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.